Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

On detox, have awful headaches, flu like symptoms, skin pain, dizziness. Cause?

My fiance and I started a detox about a week ago. We both cut out sugar and caffeine for the most part, aside from natural sugars and my fiance is also becoming vegetarian and cut out processed foods as well. He was in good shape before, healthy for the most part aside from the few things we have now cut from our diet. For the last 3 days he has head awful headaches , which he never has, and last night I m sure he had a migraine . There have been flu like symptoms such as, fatigue , skin hurting, and occasional dizzyness. No fever and drinking lots of water. I know that with a detox there are withdrawal symptoms but I find it hard to believe they could be this bad. I am a little worried and obviously a doctors appointment would be best but I also don t want to jump the gun. An opinion would be helpful. Thanks!
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

I agree with you that the most likely cause of headaches in your fiancee is a migraine attack. This is because he has had migraines in the past, and lack of regular food or delayed food is known to aggravate migraine episodes.

You can keep a watch on his headache frequency. If it is more than two per month, he would require anti-migraine therapy, such as beta blockers, flunarizine, topiramate, etc.

Another point is to consider doing an MRI of the brain, if the headaches persist or keep recurring.
I hope it helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Fri, 15 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor